Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bettyboops

IS THIS WHAT ACCUTANE DOES??

OK so I'm on accutane 12 days. Want to know if others have what I have.

In the areas where there was redness splotches, I have had cysts come up, they never come to a head, then the red shrinks around them and they get smaller. Does this mean they are "evolving"?

I have hard little bumps which look like they migh peel, but they don't yet.

When hair falls across my face they get itchy, maybe because Vitamin A in accutane makes dry skin?

Face feels rough, tiny clogged pores are visible like almost blackheads.

Is my skin preparing to slough off the cloggedness of this acne/rosacea??

So, is this what accutane does?

Share this post


Link to post
Share on other sites
Guest Craigems

yep, you need a good moisturisor, it will get rid of the itchyness... if you dont moisturise the skin will become excema-ish and become extrememly itchy and red and icky. lol. Welcome to tane betty.

Share this post


Link to post
Share on other sites

Thanks for replying. I am on 10mg Sotret per day. I had never heard of Sotret but I asked another derm friend of mine, and she said it's ok..

Ah, so what I am experiencing is right in line with everyone?

Guess I just need reassurance.

Share this post


Link to post
Share on other sites

Yeah, you are still really early into treatment- but that is exactly what accutane does. I totally remember feeling "clogged" at the beginning. But then your skin kind of just sheds off. And I have also had the cysts come up, and they look like they are really big and horrible, and then they go completely away within two days- not even coming to a head. So, it's important to not pick anything because it just makes things take so much longer to heal.

Good luck!

Share this post


Link to post
Share on other sites

Now, this is interesting. I woke up with a burning sensation, not itchy, more burning around chin and my skin there looks puckered. Guess that is the only way to describe it. It does feel rough. Actually, one side of my face feels a lot LESS rough than the other, less tiny bumps, and less breakout.

One side feels calmer than the other...

But then, where either a dermatitis or acne has been simmering, with tiny bumps, there are 2 large ones right by my temple. So, everything that has been sitting there for years is being activated, right?

These have been inflamed areas for months..

Also, I can't seem to use any cleanser, ANY even Cetaphil or Extra Gentle, but oddly can use Neutrogena solutions for combination. So far. And their spf15 moisturizer oil free is tolerable. Skin is soooo sensitive.

Right in line??

Share this post


Link to post
Share on other sites

Have you gone back in the threads and read any of the accutane posts? If you had, you would have been totally prepared for everything that's coming with the tane.

Wash gently, moisturize often.

Share this post


Link to post
Share on other sites

Betty, try the Purpose liquid cleanser. Cetaphil has never agreed with me either. You will need to moisturize a lot. Don't forget lotion for the rest of your body too, it will get dry and maddeningly itchy. Stick with sensitive skin products. If you aren't using something like Aquaphor on your lips, start now.

Share this post


Link to post
Share on other sites

Hi Beentheredonethat, I tried that and that, too, didn't help. Nothing seems to! and I am at a loss. The neutrogena sensitive combination wash is the closest I've come, but with this initial breakout I am not sure if I am hypersensitive or it's normal. The rough skin has been there for awhile.

Patience, thank you too for responding. In fact I have read the posts, but I have to admit that 25 years ago I don't remember this "prickly" skin when I was on accutane.

However, if it's normal, and I do hope it is and is a part of healing, I can deal with it. I've had glycolic peels, and my entire face feels like I've just had one, it burns, it's broken out, it's sandpaper. AND if this is the way it's supposed to be, I can embrace that as part of the process. Just wanted to make sure it WAS part of the process, it's so extreme.

I wonderedhow many people had the same initial reaction. I'm going to stick with the program, though!

Thanks

Betts

Share this post


Link to post
Share on other sites

The peeling is more flakey, not sheets. Like facial dandruff almost. It sucks, but it's not so bad with regular moiturizing.

Share this post


Link to post
Share on other sites

I guess your skin issues are a little more than mine. I only have acne. I don't remember my face getting itchy like you are explaining. Also, the only roughness or prickly skin I experienced was all the blackheads being pushed out.

The peeling shows alot on myself after I put on my foundation. You can see the white flakes. But only if I don't moisturise alot. It's very important to remeber that. Moisturise.

I got red bumpy,burning and itching rashes on my arms and hands though. Maybe that's what you are getting, but on your face as well due to your pre-existing dermatitis.

I hope this side effect is short lived for you, and doesn't put a halt in your treatment.

Best wishes.

Share this post


Link to post
Share on other sites
Betty, you may want to ask your derm if it would be ok to use a product like a cortisone lotion to control the itching lest you scratch your face off in your sleep.  shock.gif

Share this post


Link to post
Share on other sites

Question for accutane users: is the prickly roughness eliminated gradually, very gradually on 10mgs? Or is there a way to hurry it up (like prednisone?)

Thanks confused.gif

Share this post


Link to post
Share on other sites

i'm on my 45th day of roaccutane and my skin is very very itchy, my hips, legs, sides, under my arm pits, ass cheeks, VERY ITCHY, i scratch so much that the skin peels off and i'm bleeding. I'm not sure if its coz of the tane coz i was like this once be4 on tane, but also my face is very itchy along my jaw line, and thats where most of my acne is. I find everytime i scratch, within 5min a big lump occurs, i think these r cysts, sometimes if their small they get pus heads but if their big they usually go away but within a while.

I think i need 2 moisturize more, coz i hardly ever moisturize and to be honest i dont really like it becoz wen i moisturize it makes my acne really red and stick out like a sore thumb and it doesn't stop the itching really. I've tried a few of those moisturizers in the roaccutane bag thing that u get with all the samples.

So i'm experiencing the same problem betty, hope we can both get rid of it soon eusa_angel.gif

Share this post


Link to post
Share on other sites
I find everytime i scratch, within 5min a big lump occurs, i think these r cysts, sometimes if their small they get pus heads but if their big they usually go away but within a while.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×